Arkansas, 2007Damaging Winds in Arkansas, July 12, 2007
July 12, 2007 · NWS SHV · 2 events in 1 county or zone
A left over outflow boundary from previous convection served as a focusing mechanism for additional strong to seveve thunderstorms with the aid of late day heating across portions of southwest Arkansas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A left over outflow boundary from previous convection served as a focusing mechanism for additional strong to seveve thunderstorms with the aid of late day heating across portions of southwest Arkansas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 12, 2:23 PM CST, 1 hour 32 minutes earlier.
Area forecast discussion, Jul 12, 2:23 PM CST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
323 PM CDT THU JUL 12 2007
.DISCUSSION...
AREA RADARS SHOW WANING MCS HAS MOVED INTO AR...CLIPPING MUCH OF SE
OK AND SW AR. UPSTREAM...WATER VAPOR IMAGERY SHOWS NEXT SHORTWAVE
DROPPING OUT OF CO...AND WILL LIKELY BE THE FOCUS FOR ANOTHER MCS
OVER THE NEXT 48 HRS. 12Z KSHV SOUNDING AND FORECAST SOUNDINGS
MAINTAIN A VERY MOIST...UNSTABLE AMS TO WORK WITH THROUGH THE
WEEKEND...W/BOTH THE NAM AND GFS INCREASING PWATS TO OVER 2 INCHES
BY FRIDAY AFTERNOON. THUS...WE/LL INSERT A MENTION OF HEAVY
RAINFALL INTO THE GRIDS FRIDAY AFTERNOON THROUGH SUNDAY MORNING.
SHEAR REMAINS WEAK...AND WET-BULB ZEROS A BIT HIGH FOR HAIL...SO MAIN
CONCERNS WILL BE FLOODING...ESPECIALLY OVER SE OK/NE TEXAS.
OTHERWISE...PLENTY OF SHORTWAVE ACTIVITY IS PROGGED TO ROTATE
THROUGH UPPER LEVEL RIDGE CENTERED NEAR THE FOUR CORNERS THROUGH
NEXT WEEK...WARRANTING A CHANCE OF RAIN THROUGHOUT. THIS WILL PLAY
HOB W/TEMPS EACH DAY...BUT MODEL TEMP PROGS INDICATE GUIDANCE
NUMBERS ARE REASONABLE...I.E...NEAR NORMAL. NEAR THE END OF THE
FORECAST PERIOD...GFS SHIFTS THE RIDGE TO THE CENTRAL PLAINS...FOR
TEMPS TRENDING TO ABOVE NORMAL.
&&
.AVIATION...
BEST CHANCES OF AFTERNOON AND EVENING CONVECTION WILL BE OVER SE
OK...FAR NE TX AROUND I 30...AND SW AND SOUTHERN AR. CHANCES ALSO
NEAR I 20 CORRIDOR...BUT DECREASING FURTHER S AS WE GET TO LFK AND
NATCHITOCHES. MOST CONVECTION WILL DIE DOWN THROUGH THE EVENING BUT
ANOTHER THUNDERSTORM COMPLEX MAY MOVE THROUGH OK FRIDAY MORNING AND
THREATEN THE FOUR STATE AREA AGAIN WITH CONVECTION...OR AT LEAST
BOUNDARIES THAT WILL HELP INITIATE CONVECTION FRI AFTN. GENERALLY
VFR CONDITIONS WILL PREVAIL...EXCEPT OBVIOUSLY NEAR CONVECTION...BUT
MORNING HOURS MAY EXPERIENCE AREAS OF MVFR CONDITIONS. /17/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 75 96 74 92 / 20 30 40 40
MLU 72 96 71 86 / 20 30 40 50
DEQ 70 93 70 90 / 20 60 40 50
TXK 71 94 70 93 / 20 40 40 50
ELD 72 94 71 89 / 20 40 40 50
TYR 74 96 73 91 / 20 30 50 40
GGG 72 93 71 92 / 20 30 50 40
LFK 74 98 73 93 / 20 20 40 40
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
17/44/12
Hazardous weather outlook, Jul 12, 11:00 AM CST, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT THU JUL 12 2007
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-131100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT THU JUL 12 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
AND TONIGHT OVER SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS...IN
VICINITY OF A WEAK SURFACE BOUNDARY JUST NORTH OF THE AREA...AND AN
APPROACHING UPPER LEVEL DISTURBANCE THAT WILL TRAVERSE SOUTHEAST
ACROSS OKLAHOMA AND INTO EXTREME NORTHEAST TEXAS AND SOUTHWEST
ARKANSAS THIS AFTERNOON. THESE SHOWERS AND THUNDERSTORMS WILL SPREAD
SOUTHEAST INTO NORTHEAST TEXAS AND NORTHERN LOUISIANA LATE THIS
AFTERNOON. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE...WITH THE
POTENTIAL FOR STRONG DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL.
THESE STORMS WILL BEGIN TO DIMINISH AFTER SUNSET THIS EVENING...
ALTHOUGH ADDITIONAL REDEVELOPMENT WILL BE POSSIBLE LATE TONIGHT
ACROSS SOUTHEAST OKLAHOMA...EXTREME NORTHEAST TEXAS...AND SOUTHWEST
ARKANSAS...AS ANOTHER UPPER LEVEL DISTURBANCE DROPS SOUTHEAST INTO
THE REGION.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE FOUR
STATE REGION FRIDAY...AHEAD OF AN UPPER LEVEL DISTURBANCE THAT WILL
SHIFT SOUTHEAST INTO NORTHCENTRAL AND NORTHEAST TEXAS LATE FRIDAY.
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE FRIDAY...WITH THE
POTENTIAL FOR STRONG DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL.
HOWEVER...THE THREAT FOR ADDITIONAL HEAVY RAINFALL AND FLOODING
WILL INCREASE THIS WEEKEND ACROSS NORTHEAST TEXAS...SOUTHEAST
OKLAHOMA...EXTREME SOUTHWEST ARKANSAS...AND WESTERN LOUISIANA...AS
THIS UPPER LEVEL DISTURBANCE BECOMES STATIONARY ACROSS NORTHCENTRAL
AND NORTHEAST TEXAS. AMPLE MOISTURE...DIURNAL HEATING...AND THE
PRESENCE OF THIS UPPER LEVEL DISTURBANCE WILL BE ENOUGH TO INITIATE
SCATTERED SHOWERS AND THUNDERSTORMS THIS WEEKEND ACROSS THE AREA...
WITH THE POTENTIAL FOR LOCALLY HEAVY RAINFALL AND LOCALIZED FLASH
FLOODING. ISOLATED SEVERE THUNDERSTORMS CAN NOT BE RULED OUT AS
WELL...WITH THE POTENTIAL FOR DAMAGING WINDS. THIS TREND WILL
CONTINUE THROUGH AT LEAST TUESDAY...BEFORE THIS UPPER LEVEL
DISTURBANCE SLOWLY BEGINS TO SHIFT WEST ACROSS TEXAS AND AWAY
FROM THE FOUR STATE REGION.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT
PERSONNEL...MAY BE NEEDED THIS AFTERNOON AND TONIGHT OVER SOUTHEAST
OKLAHOMA...SOUTHWEST ARKANSAS...AS WELL AS PORTIONS OF NORTHEAST
TEXAS AND NORTHERN LOUISIANA.
44
Thunderstorm Wind, Union
- When
- July 12, 3:55 PM CST
- Where
- Union County, El Dorado
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.200, -92.670
Trees and power lines were downed at the intersection of 10th Street and North Jefferson Street.
Thunderstorm Wind, Union
- When
- July 12, 5:25 PM CST
- Where
- Union County, 5 mi SW of El Dorado
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.149, -92.731
Trees and power lines were downed in the Parkers Chapel community.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, July 12 to 15, 20072 deaths · 2 events
- Hail and Damaging Wind in Nebraska, July 12, 2007$1.1 million · 2.75 in hail · 5 events
- Flash Flooding and Damaging Winds in Arkansas, July 12, 2007$365,000 · 50 kt wind · 13 events
- Damaging Winds in Mississippi, July 12, 2007$156,000 · 55 kt wind · 12 events
- Hail and Damaging Winds in Kansas, July 12, 2007$55,000 · 1.25 in hail · 8 events
- Tornado and Hail in Nebraska, July 12, 2007$29,000 · EF0 · 12 events
- Tornado and Flash Flood in Colorado, July 12, 2007EF0 · 22 events
- Flash Flood in New Mexico, July 12, 2007$25,000 · 1 event
- Damaging Winds in Texas, July 12, 2007$22,000 · 60 kt wind · 3 events
- Flash Flooding and Heavy Rain in Colorado, July 12 to 13, 2007$17,000 · 6 events
- Hail and Damaging Winds in Nebraska, July 12, 20071 in hail · 12 events
- Wildfire in Oregon, July 12 to 31, 200710 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39925, 39926.